Alert archive / Arizona / Flash Flood Warnings in 2022

Flash Flood Warning 32, NWS Las Vegas, NV

July 26, 2022Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2022, 3:14 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2022, 3:14 PM MST (22:14 UTC)
Expired
Jul 26, 2022, 6:15 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WGUS55 KVEF 262214
FFWVEF
AZC015-270115-
/O.NEW.KVEF.FF.W.0032.220726T2214Z-220727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
314 PM PDT Tue Jul 26 2022

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...

* Until 615 PM MST.

* At 314 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Yucca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3508 11421 3507 11406 3486 11403 3486 11421

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JS
2 follow-up statements
754 
WGUS75 KVEF 270007
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
507 PM PDT Tue Jul 26 2022

AZC015-270115-
/O.CON.KVEF.FF.W.0032.000000T0000Z-220727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
507 PM MST Tue Jul 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST THIS 
EVENING FOR SOUTHWESTERN MOHAVE COUNTY...

At 507 PM MST, Doppler radar indicated moderate rain continuing 
across the warned area.

HAZARD...Flash flooding.

SOURCE...Radar.

IMPACT...Flooding of low-water crossings, creeks, normally dry
         washes and roads.

Some locations that will be impacted include...
  Areas north of Yucca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3508 11421 3507 11406 3486 11403 3486 11421

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JS
193 
WGUS75 KVEF 270113
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
613 PM PDT Tue Jul 26 2022

AZC015-270123-
/O.EXP.KVEF.FF.W.0032.000000T0000Z-220727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
613 PM MST Tue Jul 26 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST THIS EVENING FOR 
SOUTHWESTERN MOHAVE COUNTY...

The heavy rain has ended and flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 500 AM MST Thursday for a 
portion of northwest Arizona.

LAT...LON 3508 11421 3507 11406 3486 11403 3486 11421

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:15 PM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 26, 1:15 PM MST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
115 PM PDT Tue Jul 26 2022

.SYNOPSIS...Monsoon moisture remains across the Desert Southwest
through the week, fueling chances for showers and thunderstorms each
day, particularly favoring the higher terrain. Heavy rain and flash
flooding will be the biggest concerns. The high humidity will help
hold temperatures down, especially in areas where rain occurs.
&&

.SHORT TERM...through tonight. Thunderstorms have had a little
difficulty getting started today due to the overturning and
stabilization that occurred yesterday, plus cooler temperatures this
morning, but coverage was slowly increasing as of shortly after
noon. Light and variable winds through the troposphere and record
precipitable water values were leading to very slow storm motions
and locally heavy rain again. Some high resolution models are again
bullish on storms organizing over far southwest Utah/southeast
Nevada and tracking south or southwest this evening/tonight. If this
comes to pass, perhaps the Dodge Springs Fire could receive heavy
rain like the Pine Peak Fire did yesterday.

.LONG TERM...Wednesday through Sunday.

Monsoonal moisture will remain entrenched across the Mojave Desert
and southern Great Basin region through the week and into the
weekend, with daily chances for storm activity expected. As high
pressure migrates northwest into the Great Basin, a more
northeasterly flow pattern will set up for the second half of the
week which would tend to encourage thunderstorm development in
Southern UT/Northern AZ to develop into the warm and moist lower
deserts each day, a pattern often accompanied by gusty thunderstorm
winds. Additionally, with the moist airmass lingering, afternoon
temperatures will tend to hover a little shy of daily normals. The
details of which days are more active than others will depend on
cloud cover and forcing details (shortwaves/MCVs/outflows/etc)
that are difficult to resolve at this juncture, but thunderstorm
activity will be hanging around for a while.

Looking even further out, the official CPC 6-10 and 8-14 day
outlooks favor a continuation of above normal precipitation
probabilities, so it would seem the monsoon has finally kicked
into high gear across our neck of the woods.
&&

.AVIATION...For Harry Reid...Light south-southeast winds expected
until thunderstorm activity begins to influence the valley.
Thunderstorm activity at and around the terminal will result in
gusty, erratic winds, with over 35 kt gusts and cloud-to-ground
lightning possible with the strongest storms. Best chances for
storms will be generally between 19z and 02z. SCT-BKN around 15kft
throughout the TAF period, with CIGs down to 8kft possible with
overhead storms. Winds tonight should be light out of the south-
southwest.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds will favor a southerly direction for most of the
area today, with speeds around 10 knots. Afternoon thunderstorms
will be possible in the vicinity of all TAF sites, though the best
chances will be in the Las Vegas Valley and Owens Valley. Lightning,
heavy rain, and erratic wind gusts up to 35 knots will be possible
with any nearby storms. Thunderstorm activity should wane after
sunset. SCT-BKN clouds around 15kft through the TAF period, though
CIGs may drop to 8kft with overhead storms.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Outler
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:59 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Jul 26, 4:24 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Jul 26, 4:41 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.